Drug-induced liver disease in 2006

@article{Arundel2007DruginducedLD,
  title={Drug-induced liver disease in 2006},
  author={Cherinne Arundel and James H. Lewis},
  journal={Current Opinion in Gastroenterology},
  year={2007},
  volume={23},
  pages={244–254}
}
Purpose of review To identify the key publications of 2006 dealing with drug-induced liver injury. Recent findings When given in therapeutic doses over 14 days, acetaminophen produced significant asymptomatic elevations in alanine aminotransferase among healthy volunteers, suggesting that subclinical injury may be more common than previously thought. Acute liver failure in children was shown to differ in several important respects from that seen in adults, notably a much lower incidence of… Expand
Voriconazole hepatotoxicity in severe liver dysfunction.
TLDR
Voriconazole should be used with caution in patients with severe liver dysfunction and following liver transplantation, with frequent monitoring of LFTs or using liposomal amphotericin B instead. Expand
Susceptibility to acetaminophen (APAP) toxicity unexpectedly is decreased during acute viral hepatitis in mice.
TLDR
In vitro, hepatocytes from virally infected mice also were resistant to APAP-induced injury but sensitive to NAPQI, and acute viral hepatitis in this model resulted in selective down-regulation of APAP metabolizing P450s in liver and decreased the risk ofAPAP hepatotoxicity. Expand
Second European evidence-based consensus on the prevention, diagnosis and management of opportunistic infections in inflammatory bowel disease.
The treatment of inflammatory bowel disease (IBD) has been revolutionised over the past decade by the increasing use of immunomodulators, mainly azathioprine (AZA)/6-mercaptopurine (6-MP) andExpand
The Elastographic Aspect of Liver in Pediatric Patients with Hepatopathies and Malignities Versus Healthy Children
Background: Liver injury in context of chronical diseases, including malignacies, obesity, viral hepatitis, drug-related hepatotoxicity is an important concern for practicing pediatricians. The usualExpand
The Synthetic Triterpenoid RTA 405 (CDDO-EA) Halts Progression of Liver Fibrosis and Reduces Hepatocellular Carcinoma Size Resulting in Increased Survival in an Experimental Model of Chronic Liver Injury.
TLDR
CDDO-EA mitigates the progression of liver fibrosis induced by chronic CCl(4) administration, which is associated with the induction of antifibrogenic genes and suppression of profibrogensic genes. Expand
Early diagnosis of sepsis-related hepatic dysfunction and its prognostic impact on survival: a prospective study with the LiMAx test
TLDR
Sepsis-related hepatic dysfunction can be diagnosed early and effectively by theLiMAx test and the extent of LiMAx impairment is predictive for patient morbidity and mortality. Expand
Fibroblast growth factors 19 and 21 in acute liver damage.
TLDR
The biology of FGFs, FGF19 and FGF21 are endocrine hormones that profoundly influence systemic metabolism but also exert important hepatoprotective activities and their potential application for the clinical management of acute liver injury is revisited. Expand
Kava hepatotoxicity: regulatory data selection and causality assessment.
  • R. Teschke, A. Wolff
  • Medicine
  • Digestive and liver disease : official journal of the Italian Society of Gastroenterology and the Italian Association for the Study of the Liver
  • 2009
TLDR
The regulatory data regarding kava hepatotoxicity is selective and of low quality, not supportive of the regulatory proposed causality; but instead, is an explanation of the overall causality discussions of kava liver disease. Expand
A Case of Cold Medicine-Induced Hepatitis Treated with Herbal Medicine
TLDR
A female patient with hepatitis after long term use of medication for cold symptoms was treated with Oriental therapies, after which the clinical outcome was evaluated by serum biochemical parameters and ultrasonography. Expand
Hepatoprotective activity of Caesalpinia bonducella leaves against Carbon Tetrachloride induced Hepatotoxicity
TLDR
An attempt was made to screen the hepatoprotective activity of Caesalpinia bonducella leaf extracts in carbon tetrachloride induced hepatotoxicity in animals treated with hydro alcoholic and ether extract. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 128 REFERENCES
Outcome of acute idiosyncratic drug‐induced liver injury: Long‐term follow‐up in a hepatotoxicity registry
TLDR
Patients with cholestatic/mixed injury were more prone to chronicity than patients with hepatocellular injury, and cardiovascular and central nervous system drugs are the main groups leading to chronic liver damage. Expand
Hepatotoxicity induced by cyproterone acetate: a report of three cases.
TLDR
The hepatotoxic potency of a widely administered therapeutic agent is highlighted and the importance of clinical surveillance especially in patients with previous hepatic diseases is illustrated. Expand
Clinical characteristics and prognostic markers in disulfiram-induced liver injury.
TLDR
Disulfiram associated hepatitis has a considerable mortality risk and Histological signs of immunoallergy seem to be common. Expand
Drug‐induced liver injury: Summary of a single topic clinical research conference
TLDR
The goal was to define high priority areas of investigation that will soon be made possible by The Drug‐Induced Liver Injury Network (DILIN), and included novel data concerning mechanisms of hepatotoxicity, new “omics” approaches, and the challenges of improving causation assessment. Expand
Thalidomide‐Induced Severe Hepatotoxicity
TLDR
With the expanding use of thalidomide as a therapeutic agent, clinicians must recognize severe hepatotoxicity as a potential complication and whether patients with preexisting liver disease are at increased risk when receiving thalidmide remains to be seen. Expand
Serious liver disease induced by infliximab
TLDR
Two patients with RA who developed a serious liver disease associated with infliximab treatment are reported here and should alert rheumatologists to the possibility of new adverse reactions (liver injury) associated with the use of TNFα blockers in an autoimmune setting. Expand
A systematic review of NSAIDs withdrawn from the market due to hepatotoxicity: lessons learned from the bromfenac experience
TLDR
A systematic review of clinical trials data for three different nonsteroidal anti‐inflammatory drugs (NSAIDs) performed in an effort to identify possible early signals that could have predicted post‐marketing serious hepatoxicity. Expand
Severe liver enzyme elevations after three years of olanzapine treatment: A case report and review of olanzapine associated hepatotoxicity
TLDR
Clinicians should be aware of possible hepatotoxic effects of atypical antipsychotics and should monitor the liver enzyme levels whenever they feel necessary, based on reports of serious hepatotoxicity of this drug on liver. Expand
Severe acute hepatitis related to hydroxychloroquine in a woman with mixed connective tissue disease
TLDR
A woman with mixed connective tissue disease who developed a reversible acute hepatitis shortly after the initiation of low-dose HCQ is presented and seems to be a dose-dependent, idiosyncratic, and molecule-specific toxic effect and must be considered, taking into account the potential bad prognosis. Expand
Vitamin A toxicity: When one a day doesn't keep the doctor away
  • R. Cheruvattath, M. Orrego, +7 authors H. Vargas
  • Medicine
  • Liver transplantation : official publication of the American Association for the Study of Liver Diseases and the International Liver Transplantation Society
  • 2006
TLDR
In the case of a 60‐year‐old male with symptoms of muscle soreness, alopecia, nail dystrophy, and ascites, liver transplantation is a valid option if no improvement occurs in spite of cessation of the medication. Expand
...
1
2
3
4
5
...